MAUDE Adverse Event Report: ARTHROCARE CORP. COVATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COVATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC4340-01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a knee ask procedure, the device tip was torn during normal use.There are no parts left in the patient.A backup device was available to complete the procedure with no delay and no patient injuries.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation.A relationship, if any, between the subject devices and the reported event could not be determined since the products were not returned for evaluation.Visual inspection and functional testing could not be performed because the devices in question were not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the products associated with this event are returned at a future date, this evaluation will be reopened for investigation.Factors not associated with the manufacture or design of the devices which could result in damage to the tips could be the devices coming into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, or excessive force applied to the tips can also lead to unintended detachment and are outlined in the precautionary statements in the instruction for use.There were no indications during manufacturing record review that would suggest that the devices did not meet product specifications upon release into distribution.

Brand Name
COVATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8500395
Report Number3006524618-2019-00176
Device Sequence Number11411614
Product Code GEI
UDI-Device Identifier00817470003314
UDI-Public00817470003314
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Catalogue NumberAC4340-01
Device Lot Number2014606
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR